MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32549
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
The proximal graft separated from the distal graft.They are scheduled for a esbe or tx2 dissection stent to bridge the gap.Intervention procedure is scheduled to take place 'next week' (date of this information was thursday (b)(6) 2020).
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Upon reviewing imaging available for this complaint william cook australia medical director stated: "the endograft was placed into a large aneurysm, and the imaging we have, which was taken early this year, 2020, so it would be almost 3 years since implant, it can be seen that the endograft has bowed forward to the point where it is virtually in contact with the anterior wall of the abdominal aortic aneurysm sac.The anterior wall of the sac has some significant calcification in it.The distal endograft component has pulled out of the proximal component, resulting in separation with a gap.The sac is also fill with thrombus, and at the point where the two graft components have separated, a small ¿bulging¿ of the contrast material can be seen extruding from the gap between the components, but it looks to be restricted by the thrombus filling the sac.There does not appear to be a large type 3 endoleak at this stage, and i note that the patient was booked to have a re-lining of the device across the separation gap to fix the problem".The work order ac995888 was reviewed and appears complete and correct.The graft appears to be manufactured as per the approved by physician order.The device ifu states that the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established, and all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, component migration.The mandatory requirement to always review the complaint history, during a complaint investigation, will ensure that trends are constantly monitored.Based on the information provided, the root cause is unknown.It is possible that the separation was due to: - insufficient fixation (friction) between the proximal and distal components - inadequate retention forces - distal device separation - patient-related factors.The degree of anterior ¿bowing¿ of the graft between the initial procedure and the event reported.
 
Event or Problem Description
The proximal graft separated from the distal graft.They are scheduled for a esbe or tx2 dissection stent to bridge the gap.Intervention procedure is scheduled to take place 'next week' (date of this information was thursday (b)(6) 2020.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key9975869
Report Number9680654-2020-00015
Device Sequence Number3426686
Product Code MIH
UDI-Device Identifier10827002325491
UDI-Public(01)10827002325491(17)200516(10)AC995888
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2020
Device Model NumberG32549
Device Catalogue NumberZFEN-P-2-34-137-R
Device Lot NumberAC995888
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date04/19/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR